MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that pre-operatively the cerclage passer broke.No patient involvement.Upon receipt of the complained instrument at manufacturer¿s analysis site, it could be confirmed that the tip of the cerclage passer is not broken off as previously mentioned in the device report but one of the tubes is deformed and presents scratches and dents; hence the instrument does not close properly.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted for part number: 03.221.011, synthes lot number: l310108: release to warehouse date: 26 may 2017, manufacturing site: umkirch: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: visual inspection confirmed that the tip of the cerclage passer is not broken off as mentioned in the complaint description but one of the tubes is deformed and presents scratches and dents.Functional test / dimensional inspection: functional test failed due to the damage incurred; the deformation of the tube prevents the instrument from closing properly.However, dimensional inspection and functional test were performed per 100% at the time of manufacturing with no non-conformities documented.Drawing/specification review: the investigation confirmed that the damage of the tube is determined to be post-production/acceptance criteria, therefore no drawing/specification review is needed.Summary: the complaint condition is confirmed as one of the tubes is deformed consequently the instrument does not close properly.The review of the production history revealed that this instrument was manufactured in may 2017 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.No manufacturing related issues that would have contributed to this complaint were found.Furthermore, these instruments are function checked per 100% before they leave the manufacturing site.Based on these findings we have to assume that too much force was applied while inserting the cerclage passer, which finally caused the deformation of the tube.In this regard we would like to point out that further information / precaution hints can be found in the respective surgical technique (036.000.769).During the investigation, no product design or manufacturing issues were identified that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7485191
Report Number8030965-2018-53525
Device Sequence Number1592046
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot NumberL310108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1